| Model Number |
LF1944 |
| Medical Device Problem Code |
Energy Output Problem (1431)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant products: lf1944, jaw lap lf1944 ligasure maryland 44 cm (lot #: 32210304x).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a laparoscopic modified duodenal switch procedure involving mobilization of the lower stomach and sealing of the short gastric vessels, the two ligasure devices had inadequate or partial sealing, with evidence of energy delivery and end tones heard.Bleeding occurred after cutting following attempted vessel sealing during the procedure.
Event or Problem Description
It was reported that during a laparoscopic modified duodenal switch procedure involving mobilization of the lower stomach and sealing of the short gastric vessels, the two ligasure devices had inadequate or partial sealing, with evidence of energy delivery and end tones heard.Bleeding occurred after cutting following attempted vessel sealing during the procedure.There was no regrasp alert or other error that occurred.Blood transfusion was not necessary and no medical or surgical intervention or reoperation was done to stop the bleeding.A new ligasure was used with the same generator and it worked fine.
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the two ligasure devices had inadequate or partial sealing.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.